MAUDE Adverse Event Report: AMBU A/S AMBU SPUR II PEDIATRIC RESUSCITATOR; MANUAL RESUSCITATOR

AMBU A/S AMBU SPUR II PEDIATRIC RESUSCITATOR; MANUAL RESUSCITATOR
Model Number 531600051
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received 25th of june 2025 by the ambu inc.In us, but the sample has not been investigated by the investigation team in malaysia yet.
 
Event or Problem Description
Customer reported that there was no hole for the manometer.The manometer port was blocked, rendering the manometer non-functional.There was not patient involvement as the defect was observed prior to use.
 
Additional Manufacturer Narrative
Initial report, 02 july 2025.The device was received 25th of june 2025 by the ambu inc.In us, but the sample has not been investigated by the investigation team in malaysia yet.Follow-up report, 20 august 2025 1 sample was returned for investigation.During investigation it was found that the reported failure of the spur ii having a blocked manometer port, could be verified per the returned samples.No reading was obtained from the manometer, when applying pressure to the spur ii bag.The lot number (200001557) provided by customer was missing one digit compared to normal number of digits (10 digits), but according to production records and the lot (1001110304) printed on patient valve housing, the affected lot number should be 2000015577.When reviewing production record, it is found that patient valve housing was made by tool no.4; but per returned sample, the physical patient valve housing was made by tool no.5.After checking assembly records, it is found that two different lots (1001111593, tool no.5 and 1001107832, tool no.4) of housing were used at the same time (17-12-2024) in spur ii assemble line.Therefore, traceability during spur ii assembly for the reviewed production records is errornous.However, the manometer port blocked issue is a known issue for ambu, and the cause if the failure has been traced to a damaged tool pin used during the molding process of housing (injection control procedure).The blocked manometer port was not detected during quality control in the spur ii assembly line, by neither visual inspection part of the injection control procedure, nor the test machine performing the function test for 'manometer port passage'., which is part of the production control procedure.To prevent this failure from occuring again, the injection control procedure for patient valve housing have been updated with a visual check point for the manometer port (done on 20 may 2025).Furthermore, the production control procedure for spur ii, has been updated to add an efficiency check for the test machine performing the function test (done on 26 may 2025).In addition a capa (ca-000948) has been raised for the issue.Ambu will keep monitoring the issue and take actions as appropriate.Additional updates for in follow-up report, 20 august 2025 - e1 initial reporter: minor correction to address - d9, date for sample returned to manufacturer: changed from 26 jun 2025 (receival date for ambu us site) to 08 july 2025 (receival date for ambu investigation site).- g1, manufacturing site: address corrected - g6, follow-up number: 1 - h2, follow-up type: check box checked for device evaluation and correction - h6, type of investigation (b): updated from 4114 - 4112 to 10-4109 - h10, related report numbers: reference for importers mdr and 97166 - z-2181-2025 (fda enforcement report) for the recall added.
 
Event or Problem Description
Customer reported that there was no hole for the manometer.The manometer port was blocked, renderring the manomenter non-functional.There was not patient involvement as the defect was observed prior to use.

Brand Name
AMBU SPUR II PEDIATRIC RESUSCITATOR
Common Device Name
MANUAL RESUSCITATOR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU LTD.
warehouse & process complex
building no. c, xiang yu f.t.z
xiamen, fujian 36100 6
CH   361006
Manufacturer Contact
michelle leu
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key22380719
Report Number9610691-2025-00016
Device Sequence Number13157442
Product Code OEV
UDI-Device Identifier05707480163441
UDI-Public05707480163441
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number531600051
Device Catalogue Number531600051
Device Lot Number2000015181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown